MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ECHO FX 13MM STD FEMORAL; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ECHO FX 13MM STD FEMORAL; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: item #: unknown, unknown, head lot #: unknown; item #: unknown, unknown, liner lot #: unknown; item #: unknown, unknown, cup lot #: unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during total hip arthroplasty, the surgeon was using echo fx cemented stem.Reamed and broached to a 15 and opened a 13 per technique for cement mantel.Struggled to get real stem down and post op films showed that the canal is stuffed.The stem was continued to be impacted down until it was sat properly.There was no reported harm or injury to the patient.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Updated: b4, b5, g4, h2, h3, h6.Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ECHO FX 13MM STD FEMORAL
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10331977
Report Number0001825034-2020-02947
Device Sequence Number3222810
Product Code KWA
UDI-Device Identifier00887868261114
UDI-Public00887868261114
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K063614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number12-151313
Device Lot Number481370
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age87 YR